Alert archive / Wisconsin / River Flood Warnings in 2017

River Flood Warning 28, NWS Green Bay, WI

June 12, 2017Florence County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Jun 12, 2017, 8:33 PM CDT for Florence County, Wisconsin. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jun 12, 2017, 8:33 PM CDT (01:33 UTC)
Expired
Jun 13, 2017, 8:33 PM CDT
In force
24 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Florence County, WI

The radar

The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pine River (WI) near Florence (BRKW3).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04064500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

095 
WGUS43 KGRB 130133
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
833 PM CDT Mon Jun 12 2017

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin...Michigan... 

  Pine River near Florence affecting Florence County
  Menominee River near Niagara affecting Dickinson...Menominee...
  Florence and Marinette Counties
  Menominee River near McAllister affecting Marinette and Menominee 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC037-131633-
/O.NEW.KGRB.FL.W.0028.170613T0133Z-000000T0000Z/
/BRKW3.1.ER.170612T2315Z.170613T0045Z.000000T0000Z.NO/
833 PM CDT Mon Jun 12 2017

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Pine River near Florence.
* At  7:45 PM Monday the stage was 7.0 feet. 
* Flood stage is 7.0 feet. 
* At 7.0 feet, A recreational area and parking lot near the gage 
  begins to flood.  

&&

LAT...LON 4588 8840 4585 8810 4582 8813 4579 8841


$$

MIC043-109-WIC037-075-131633-
/O.NEW.KGRB.FL.W.0029.170614T0000Z-170615T0300Z/
/NIAW3.1.ER.170614T0000Z.170614T0600Z.170614T0900Z.NO/
833 PM CDT Mon Jun 12 2017

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Menominee River near Niagara.
* At  7:30 PM Monday the stage was 11.9 feet. 
* Flood stage is 13.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by tomorrow evening and continue 
  to rise to near 13.1 feet by early Wednesday morning. The river 
  will fall below flood stage by Wednesday morning.
* At 13.0 feet, Water approaches the parking lot of the Union 
  Protestant Church.  

&&

LAT...LON 4588 8803 4582 8803 4579 8785 4569 8790
      4575 8820 4587 8817             

$$

WIC075-MIC109-131633-
/O.NEW.KGRB.FL.W.0030.170614T0100Z-170617T1400Z/
/MCAW3.1.ER.170614T0100Z.170615T0600Z.170616T2000Z.NO/
833 PM CDT Mon Jun 12 2017

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Menominee River near McAllister.
* At  7:15 PM Monday the stage was 12.1 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by tomorrow evening and continue 
  to rise to near 16.2 feet by early Thursday morning. The river will
  fall below flood stage by Friday afternoon.
* At 16.5 feet, Water approaches River Drive and Shore Drive west of 
  Wallace in Menominee County Michigan.  Water approaches South Park 
  Road east of Porterfield.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
1 follow-up statement
112 
WGUS83 KGRB 131616
FLSGRB

Flood Statament
National Weather Service Green Bay WI
1116 AM CDT Tue Jun 13 2017

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...
 
  Pine River near Florence AFFECTING Florence County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC037-131646-
/O.CAN.KGRB.FL.W.0028.000000T0000Z-170613T1616Z/
/BRKW3.1.ER.170612T2315Z.170613T0445Z.170613T0553Z.NO/
1116 AM CDT Tue Jun 13 2017

The Flood Warning is cancelled for
  The Pine River near Florence.
* At 10:15 AM Tuesday the stage was 6.7 feet. 
* Flood stage is 7.0 feet. 
* At 7.0 feet, A recreational area and parking lot near the gage 
  begins to flood.

&&

LAT...LON 4588 8840 4585 8810 4582 8813 4579 8841


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 12, 6:10 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 12, 6:10 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
610 PM CDT Mon Jun 12 2017

Updated aviation portion for 00Z TAF issuance

.SYNOPSIS...
Issued at 244 PM CDT Mon Jun 12 2017

Remaining warm and humid with several rounds of thunderstorms the
next few days, then drier and less humid for the latter part of
the work week.

The large scale pattern across the CONUS is dominated by a
trough/closed upper low over the intermountain west, and
downstream ridging over the central and eastern CONUS. The
western trough will lift northeast into Canada as the large scale
pattern loses amplitude. The result will be a strong zonal band of
westerlies across the northern tier of the CONUS by late in the
week. The trend beyond that will be for a broad ridge to develop
near the West Coast while troughing gradually becomes established
over the Great Lakes/Ontario region.

Through somewhat drier air has temporarily worked into the north,
the first several days of the period will be dominated by warm
and humid conditions. A return to more seasonable humidities is
expected during the latter half of the work week as the humid air
gets shunted east. That will be followed by a subtle cool down for
the weekend as the upper flow starts to tilt west northwesterly.
But readings should still remain near seasonal normals. The bulk
of the precipitation should occur during the first half of the
forecast period. Amounts are likely to be well above normal, and
possibly excessive.
&&

.SHORT TERM...Tonight and Tuesday
Issued at 244 PM CDT Mon Jun 12 2017

Convective trends are the main focus for tonight and Tuesday.
The latest regional radars indicated a complex of thunderstorms
across southeast Minnesota into northern Iowa. The latest trends
indicated the storms have merged and may begin to bow out as it
head east into Wisconsin. Still feel there is a slight risk of
severe storms, mainly south of a Sturgeon Bay to Merrill line.
Damaging winds is the primary threat along with torrential
rain. Some hail is possible, but the probability of one inch
hail is low. This round of thunderstorms is expected to move
east of the area early Tuesday morning.

Lowered rain chances across the north late tonight into Tuesday
morning, as best isentropic lift will be south of the area. Think
some scattered showers and storms linger across the south. The low
level jet is expected to crank up late tonight and pointed towards
the eastern Dakotas. It appears that another complex of storms
will develop in this region. The question is whether this complex
of storms will move into Wisconsin on Tuesday. Will need to monitor
this situation as the models diverge on whether this will happen.
There may be some significant changes to the forecast on the
midnight shift if it becomes apparent this complex would roll
through Wisconsin on Tuesday.

.LONG TERM...Tuesday Night Through Monday
Issued at 244 PM CDT Mon Jun 12 2017

Details remain elusive in the long term portion of the forecast.
Upper ridging will gradually shift east of the area Tuesday night,
likely allowing some convection from the west to spread across the
area, especially after midnight. Shear is not expected to be
strong, but given the expected instability and the remnants of the
warm front lingering across the area, at least some risk of severe
weather and heavy rain will exist.

Height falls on the southeast flank of the upper low lifting into
Canada will shift across the area Wednesday along with a
weakening cool front. The remnants of the warm front will still be
in the area as well. The severe risk may come down to how much
cloud cover persist to limit destabilization during the day. For
right now the SPC SWODY3 slight risk seems reasonable.

Once the upper low lifts into Canada and weakens, the forecast
area will remain within a seasonably strong band of low amplitude
westerlies. Embedded shortwaves in such patterns are typically
difficult for the models to resolve, and that is the case today.
The various medium range models all generated precipitation at
times. This resulted in chance PoPs spread across most of the
rest of the forecast period. Temperatures and humidities will
return to more seasonable levels under the developing west
northwest flow aloft.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 610 PM CDT Mon Jun 12 2017

A large area of thunderstorms is currently tracking through the
area this evening north of a warm front. This activity will move
from west to east before ending around midnight. Some storms could
be strong to severe, especially along and south of highway 29.
Once the showers and storms end, low clouds and fog will be
possible later tonight into Tuesday morning. Still some
uncertainty if another complex of storms will redevelop behind
first complex as low level jet takes aim for the northern plains,
however that scenario is looking less likely with this batch
arriving earlier than expected. If a complex does develop, it
more than likely would not arrive until Tuesday morning.
&&

.HYDROLOGY...
Issued at 244 PM CDT Mon Jun 12 2017

The Wisconsin River continues to indicate fast flows with some
flooding at a few locations due to heavy rains from yesterday.
The river should continue to run high as additional rainfall
is expected over the next few days. Other rivers across the
region and are on the rise. Stay tuned for potential river
statements and warnings.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Eckberg
LONG TERM......Skowronski
AVIATION.......Kurimski
HYDROLOGY......Eckberg
Hazardous weather outlook, Jun 12, 2:38 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
238 PM CDT Mon Jun 12 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
238 PM CDT Mon Jun 12 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Late This Afternoon and Tonight

Thunderstorms are expected at times late this afternoon south of
a Merrill to Sturgeon Bay line, and then across the entire area
tonight. A few of the storms could become severe with damaging
winds and hail, especially south of a Merrill to Sturgeon Bay line
late this afternoon and evening. Torrential rainfall is also expected
with the storms that could lead to urban street flooding and ponding
of water on area roadways.

Due to the heavy rainfall on Sunday and Sunday night, the Wisconsin
River continues to flow faster than normal. Caution should be used
if boating or fishing on the Wisconsin River. Other rivers across
the region will also be on the rise along with faster than normal
flows for this time of year.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Additional periods of thunderstorms will occur from Tuesday through
Wednesday night. It is difficult to pinpoint the specific timing
and impacts of these storms, but it appears that a severe weather
threat could develop on Wednesday afternoon and evening.

A chance of thunderstorms will return on Friday and Saturday.
Severe weather appears unlikely at this time.

The Wisconsin River will continue to flow faster than normal
due to recent heavy rains and additional rainfall expected
over the next few days. Other rivers across north-central and
northeast Wisconsin will be on the rise as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and tonight,
especially south of a Merrill to Sturgeon Bay line. Spotters are
requested to report wind gusts over 45 mph, hail over 1/2 inch in
diameter or any flooding.

LMZ521-522-541>543-131100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
238 PM CDT Mon Jun 12 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Late This Afternoon and Tonight

There is a chance of thunderstorms late this afternoon south
of Sturgeon Bay which could pose a hazard to mariners. There
is a chance of thunderstorms across the entire area tonight.
Some of these storms could produce strong winds, frequent cloud
to water lightning strikes and blinding rain which could reduce
visibilities below one mile for a period of time. The greatest
risk of strong winds will be south of Sturgeon Bay.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Periods of thunderstorms are likely to occur from Tuesday through
Wednesday night. The storms may pose a hazard to mariners.

Dense fog will also be possible at times through Wednesday as a
humid airmass settles across the region.

A chance of thunderstorms will return on Friday and Saturday.
Severe weather appears unlikely at this time.

Eckberg/Skowronski

In the hours before

Local storm report, Jun 12, 7:51 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
751 PM CDT MON JUN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HEAVY RAIN       6 W WINCHESTER          44.20N 88.78W
06/12/2017  E1.50 INCH       WINNEBAGO          WI   TRAINED SPOTTER

&&

KURIMSKI
Local storm report, Jun 12, 8:00 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
800 PM CDT MON JUN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TSTM WND GST     NEW HOLSTEIN            43.95N 88.08W
06/12/2017  M70 MPH          CALUMET            WI   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

&&

SAC
Local storm report, Jun 12, 8:02 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
802 PM CDT MON JUN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND GST     CHILTON                 44.03N 88.16W
06/12/2017  M58 MPH          CALUMET            WI   MESONET

&&

SAC
Special weather statement, Jun 12, 8:13 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Green Bay WI
813 PM CDT MON JUN 12 2017

WIZ040-130200-
Kewaunee WI-
813 PM CDT MON JUN 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KEWAUNEE COUNTY
UNTIL 900 PM CDT...

At 812 PM CDT, Doppler radar was tracking a strong thunderstorm near
Two Creeks, or 9 miles southwest of Kewaunee, moving east at 35 mph.

Wind gusts up to 50 mph will be possible with this storm, along with
torrential rainfall.

This storm will move across the following locations: Norman, Kewaunee
Power Station, Curran, Bolt, Stangelville, East Krok, Tisch Mills and
Krok.

A severe thunderstorm watch remains in effect until midnight CDT for
northeastern and east central Wisconsin.

LAT...LON 4442 8776 4444 8746 4436 8747 4434 8748
      4433 8748 4433 8776
TIME...MOT...LOC 0111Z 256DEG 27KT 4436 8765

Eckberg
Local storm report, Jun 12, 8:21 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
821 PM CDT MON JUN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     GREEN BAY               44.51N 88.00W
06/12/2017                   BROWN              WI   LAW ENFORCEMENT

            A FEW TREES DOWN ON THE WEST SIDE OF TOWN. TIME ESTIMATED
            VIA RADAR.

&&

GENEB
Local storm report, Jun 12, 8:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
822 PM CDT MON JUN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     FLOOD            NEW HOLSTEIN            43.95N 88.08W
06/12/2017                   CALUMET            WI   AMATEUR RADIO

            2 FEET OF STANDING WATER AT MASON/MILBERN AND COUNTY
            HH/DORN ROAD. BRANCHES ALSO DOWN.

0738 PM     TSTM WND GST     HILBERT                 44.13N 88.16W
06/12/2017  M51 MPH          CALUMET            WI   AMATEUR RADIO

            AT HIGHWAY 57 AND MAIN.

&&

BERSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:05 PM CDTSpecial Marine WarningGRB115 min
Jun 12, 7:09 PM CDTSevere Thunderstorm WarningGRBOutagamie, Shawano, Waupaca20 min
Jun 12, 7:27 PM CDTSpecial Weather StatementGRBBrown48 min
Jun 12, 7:44 PM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc46 min
Jun 12, 8:13 PM CDTSpecial Weather StatementGRBManitowoc47 min
Jun 12, 8:24 PM CDTRiver Flood WarningGRBLincoln25 hr
Jun 12, 8:28 PM CDTSevere Thunderstorm WarningGRBKewaunee, Manitowoc36 min
Jun 12, 8:33 PM CDTRiver Flood WarningGRBFlorence, Marinette49 hr
Jun 12, 8:33 PM CDTRiver Flood WarningGRBMarinette5 days
Jun 12, 8:50 PM CDTSpecial Marine WarningGRB55 min
Jun 13, 6:27 AM CDTRiver Flood WarningGRBMarathon52 hr
Jun 13, 8:49 AM CDTSpecial Weather StatementGRBCalumet, Marathon, Waupaca, Winnebago71 min
Jun 13, 9:49 AM CDTSpecial Weather StatementGRBMarathon, Waupaca71 min
Jun 13, 9:59 AM CDTAreal Flood AdvisoryGRBPortage, Waushara, Wood2 hr
Jun 13, 10:56 AM CDTSpecial Weather StatementGRBPortage, Waushara49 min
Jun 13, 11:55 AM CDTFlash Flood WarningGRBPortage, Waushara, Wood6 hr
Jun 13, 2:23 PM CDTSpecial Weather StatementGRBVilas52 min
Jun 13, 3:08 PM CDTSpecial Weather StatementGRBVilas52 min

Nearby

River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.